Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 158, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 16, 2015, 5:38 PM CDT for Cass County, Henry County, Johnson County, Missouri. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2015, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 18, 2015, 12:08 AM CDT
- In force
- 31 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 20.79 ft at Jun 16, 2015, 8:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 16, 4:48 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 16, 4:48 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 448 PM CDT Tue Jun 16 2015 .DISCUSSION... Issued at 444 PM CDT TUE JUN 16 2015 It's another wet day for portions of our forecast area, with more wet days ahead. Pattern across the nation today is rather flat; but despite that, copious amounts of moisture continue to stream north into the Plains States from the Gulf with the help of Tropical Storm Bill. Assisting T.S. Bill with the moisture advection is a modest shortwave trough moving east across the Central and Northern Plains. Locally, a weak frontal boundary was noted laying across central Missouri this morning, just south of our local forecast area. The moisture advection across Missouri has been more than sufficient for the generation of some fairly efficient rain making storms. One storm earlier today brought over 2 inches of rainfall locally to parts of western Johnson County Missouri over several hours. Storms this afternoon have shifted from lifting north northeast to just northeast, paralleling the modest front just south of our area. Through this evening, moisture advection will keep storms bubbling up and paralleling the front from southwest to northeast through this evening. Expect most of the activity to taper off with sunset and the loss of heating, but a few storms may still bubble up overnight if the high precipitable water values across the region find any little bit of lift overnight; from say a weak nocturnal jet. Wednesday...Another cloudy, moist, and possibly rainy day for some. Moisture advection through southern and into central Missouri will continue with another day of scattered thunderstorms across the southeast half of Missouri. Storms will also continue to be effect rain makers, though with shear values even lower tomorrow than today thinking is that there is little severe threat. Thursday...Models continue to show decent agreement on the track of T.S. Bill as it moves across southern Missouri. This leaves much of our forecast area just north of the primary heavy precipitation band currently forecast for southern and eastern Missouri; which is what the forecast has been advertising for a couple of days now. While we could still see some flooding rains, especially in areas south of the Missouri River, areas of far northern Missouri might actually miss much of the rain unless a weak frontal boundary advertised to settle near the Iowa border can generate some activity to the north. Friday and Saturday...conditions will start to dry out a little as the latest model run indicate that the shortwave ridge expected to move into the Plains behind T.S. Bill would keep much of any precipitation at bay for Friday and Saturday. However, with the drier weather might come some truly unpleasant heat and humidity as afternoon highs could reach into the low 90s Saturday. Sunday into next work week...Once again the pattern will be flat enough to possibly allow for weak daily on-again-off-again rain chances through early next week. However, if the ridging across the Central Plains early in the weekend proves strong enough that might keep the region dry through Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1247 PM CDT TUE JUN 16 2015 MVFR cloud cover will prevail for the rest of the afternoon across the Kansas City with VFR conditions farther north at KSTJ till low clouds move north this evening. Rain expected today is forecast to remain south and east of the terminals, though a sprinkle may be possible. Expect ceilings to drop late tonight into the IFR range as more moisture moves north and winds slowly veer around to the south. Ceilings may lift a little Wednesday morning but forecast confidence is low. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Cutter AVIATION...Cutter
Hazardous weather outlook, Jun 16, 4:58 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 458 AM CDT TUE JUN 16 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 458 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STORMS TODAY ESPECIALLY NEAR AND SOUTH OF INTERSTATE 70. NO SEVERE STORMS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAIN AND FLOODING POSSIBLE AS FAR NORTH AS US 50 LATER THIS WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:31 PM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Randolph | 4 hr |
| Jun 15, 10:47 PM CDT | River Flood Warning | EAX | Howard | 42 hr |
| Jun 16, 10:23 AM CDT | River Flood Warning | EAX | Platte | 64 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.